MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC
Model Number H74938047740130
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that inadequate apposition occurred.The target lesion was located in the iliac artery.A 7.0x40x135 cm express® ld iliac / biliary stent was implanted to treat the lesion.However, the stent was not well apposed.The physician removed the device according to the standard method without issue.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was received with the stent fully crimped on the balloon.There was no evidence of any positive pressure having been applied to the balloon.A small trace of solidified blood was present between a balloon fold.An examination of the entire length of the crimped stent found no damage to any of the stent struts.A kink was noted in the shaft at 13.6cm proximal to the tip.This type of damage is consistent with excessive force having been applied to the shaft.The device was attached to an encore inflation unit and the balloon was inflated to its rated burst pressure with no resistance noted.The stent deployed fully from the balloon.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The root cause is not confirmed as there was no evidence of the alleged issue or any anomalies which could have contributed to the reported difficulty.(b)(4).
 
Event or Problem Description

Brand Name
EXPRESS® LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6360290
Report Number2134265-2017-01566
Device Sequence Number799109
Product Code NIO
UDI-Device Identifier08714729392446
UDI-Public(01)08714729392446(17)20180315(10)17795020
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P090003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2018
Device Model NumberH74938047740130
Device Catalogue Number38047-74013
Device Lot Number17795020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/27/2017
Supplement Report FDA Received Date04/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1